MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1200 SYNCHRONY
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Failure of Implant (1924); Tissue Breakdown (2681)
Date of Event 09/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it is to be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The recipient is planned to be explanted due to electrode extrusion through the tympanic membrane and non-use.The recipient never had benefit from the device due to cystic cochlea deformity and cochlear nerve deficiency.No product deficiency is alleged.
 
Additional Manufacturer Narrative
Conclusion: device investigation did not reveal any device defect or damage which has been present whilst implanted.Mechanical damages found during investigation are attributable to the removal surgery.According to the information received from the field the device was explanted due to an extrusion of the electrode lead into the external ear canal.Further it is reported that the recipient was a non-user due to no benefit.Reportedly the lack of benefit was caused by device unrelated medical reasons namely cystic cochlea deformity and cochlear nerve deficiency.The investigation results appear to match the problems mentioned in the recipient report.This is a final report.
 
Event or Problem Description
The electrode lead extruded through the tympanic membrane.The device was explanted on (b)(6) 2020.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
MDR Report Key10599679
Report Number9710014-2020-00556
Device Sequence Number3649786
Product Code MCM
UDI-Device Identifier09008737094089
UDI-Public(01)09008737094089(11)160722(17)190722
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMI1200 SYNCHRONY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date09/29/2020
Supplement Report FDA Received Date11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR